MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during right internal carotid artery ica severe stenosis stenting case, subject guidewire was used to place drug-eluting stent.The operator tried several times, but the stent could not pass the lesion, so the operator decided to keep the subject guidewire and withdrew the stent out.There was friction/resistance encountered when the guide wire passes through the lesion.When manipulating the subject guidewire again, the operator checked under digital subtraction angiography dsa and found 6mm from tip of the subject guidewire was fractured.So, he withdrew the subject guidewire and tip was left inside the vessel close to the proximal of lesion.Tried to take it out using a stent retriever but failed.Then the operator finished the procedure.After the procedure the patient recovered and no other anomaly.Planned to arrange another surgery to remove fractured fragment of subject guidewire.There is no reduction in the blood flow due to an unretrieved device fragment left in the vasculature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was noted to be kinked/bend.The guidewire nitinol tubing was noted t be broken/fractured 188cm from the proximal.The distal end was noted to be broken along the nitinol tubing and the core and platinum wire at 293cm.The distal tip was not returned.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire broken/fractured during use and un-retrieved device fragments were confirmed during analysis.The reported device difficulty engaging target vessel could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specification when returned, based on the damage noted to the returned device.It was reported that the operator tried several times, but the stent could not pass the lesion, so the operator decided to keep the guidewire and withdrew the stent out.When manipulating the guidewire again, the operator checked under dsa and found 6mm from tip of the guidewire was fractured.So, he withdrew the guidewire, and tip was left inside the vessel close to the proximal of lesion.Tried to take it out but failed.Then the operator finished the procedure.After the procedure the patient recovered and no other anomaly.Additional information provided states that friction/resistance was encountered when the guide wire passes through the lesion and the patients anatomy was severely tortuous.The guidewire was being used to treat right internal carotid artery ica severe stenosis.The device was returned, and it was confirmed that the distal tip of the guidewire had been fractured and not returned, there was additional fracturing noted to the nitinol tubing and kinking was also noted to the guidewire.It is probable that the guidewire was damaged and fractured as a result of difficulties experienced while attempting to pass the severely stenosed vessel.An assignable cause of procedural factors will be assigned to the reported guidewire distal tip broken/fractured during use and un-retrieved device fragments and device difficulty engaging target vessel and to the analyzed guidewire kinked/bent, guidewire broken/fractured during use and guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19700773
Report Number3012931345-2024-00118
Device Sequence Number7776161
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public04546540688781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000581946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.25*12MM NOVA DRUG-ELUTING STENT (NON-STRYKER).; 6FARTERY SHEATH (NON-STRYKER).; 6FCHAPERON SHEATH (NON-STRYKER).; REBAR18 MICROCATHETER (NON-STRYKER).; SLIME GUIDEWIRE (NON-STRYKER).; STENT RETRIEVER (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceAsian